Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 95, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 9, 2004, 3:34 AM CST for Alcorn County, Tishomingo County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2004, 3:34 AM CST (09:34 UTC)
- Expired
- Dec 9, 2004, 5:30 AM CST
- In force
- 116 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Alcorn County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 090936
FFWMEG
MSC003-141-091130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
334 AM CST THU DEC 9 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 530 AM CST
* AT 329 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN THE CITY OF CORINTH. RADAR ESTIMATES INDICATE RAINFALL
AMOUNTS OF NEAR TWO INCHES HAS FALLEN ACROSS THIS AREA. ADDITIONAL
RAINFALL IS EXPECTED TO CONTINUE WITH ANOTHER INCH POSSIBLE OVER THE
NEXT COUPLE OF HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WENASOGA...
THEO...PINEFLAT AND CORINTH.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3478 8871 3479 8835 3452 8829 3450 8817
3500 8819 3501 8875
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 11:37 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Dec 8, 11:37 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1137 PM CST WED DEC 8 2004 .DISCUSSION... RAIN HAS INCREASED SIGNIFICANTLY IN COVERAGE AND INTENSITY TO OUR SOUTH DURING THE LAST FEW HOURS. ONE TO TWO INCHES OF RAIN POSSIBLE OVER THE NEXT 12 HOURS...CLOSE TO FF GUIDANCE. HAVE ISSUED FLOOD WATCH UNTIL NOON THURSDAY ALONG AND SOUTH OF INTERSTATE 40. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH UNTIL NOON THURSDAY FOR ST. FRANCIS...LEE AND PHILLIPS COUNTIES. MS...FLOOD WATCH UNTIL NOON THURSDAY. MO...NONE. TN...FLOOD WATCH UNTIL NOON THURSDAY FOR SHELBY...FAYETTE... HARDEMAN...MCNAIRY...HARDIN...CHESTER...HENDERSON AND DECATUR COUNTIES. && WAGNER
Hazardous weather outlook, Dec 8, 11:30 PM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1130 PM CST WED DEC 8 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-091200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1130 PM CST WED DEC 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... RAIN...OCCASIONALLY HEAVY...WILL OCCUR ACROSS NORTHERN MISSISSIPPI... SOUTHERN PORTIONS OF EAST ARKANSAS AND WEST TENNESSEE TONIGHT. ONE TO TWO INCHES OF RAIN WILL AGGRAVATE FLOODING PROBLEMS. A FLOOD WATCH IS IN EFFECT FOR THE REMAINDER OF THE NIGHT ALONG AND SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN... THE FLOOD WATCH ALONG AND SOUTH OF INTERSTATE 40 WILL CONTINUE UNTIL NOON THURSDAY. AFTER THAT TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.